Will the pinkness/redness on my face clear or will I need Laser treatment or other options? (Photos)

It's been 11 months since I had a huge breakout and it cleared about 8 months ago. I have been pretty much acne free for the past 8 months (2 months I was on Doxy and about 5 months I've been on Isotretinoin). However, my acne changed from being red to pink pretty much as soon as I stopped getting new acne 8 months ago. Since then, I have not noticed much improvement at all despite my doc saying it is "slowly fading". I am wondering if accutane is compromising the ability of healing of my skin.

Doctor Answers 2

Acne Scarring -- Requires a Combination of Fractional Laser Resurfacing, Fillers Like Bellafill, Subcision and Eclipse Micropen

This can be treated with lasers, peels, and skin care/microneedling.  Please see an expert.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Treating redness associated with acne

Thank you for your question Ebjk7. Acne is a common condition and treatment can be frustrating at times. Accutane (isotretinoin) is an oral medication used to treat acne resistant to other treatment modalities. Doxycycline is another oral medication which works well for redness associated with acne. Laser treatments such as IPL with blue light settings and laser genesis (Nd:YAG) treatments can also help with redness. For my patients I do not begin such treatments until six to twelve months after completion of a course of Accutane. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.